Alert archive / Indiana / Gale Warnings in 2013

Gale Warning 3, NWS Northern Indiana

January 19, 2013

NWS Northern Indiana issued this gale warning at Jan 19, 2013, 4:21 AM EST. It took effect at Jan 19, 2013, 5:00 PM EST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 19, 2013, 4:21 AM EST (09:21 UTC)
In effect from
Jan 19, 2013, 5:00 PM EST
Expired
Jan 20, 2013, 10:00 AM EST
In force
17 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

017 
WHUS73 KIWX 190921
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
421 AM EST SAT JAN 19 2013

LMZ043-046-191730-
/O.CAN.KIWX.GL.W.0002.000000T0000Z-130119T1000Z/
/O.NEW.KIWX.SC.Y.0008.130119T0921Z-130119T2200Z/
/O.NEW.KIWX.GL.W.0003.130119T2200Z-130120T1800Z/
/O.NEW.KIWX.UP.A.0001.130120T0600Z-130120T1800Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
421 AM EST SAT JAN 19 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...
...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 PM EST
SUNDAY...
...HEAVY FREEZING SPRAY WATCH IN EFFECT FROM LATE TONIGHT THROUGH
SUNDAY AFTERNOON...


THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO
1 PM EST SUNDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED.
THIS SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON. IN ADDITION...A HEAVY FREEZING SPRAY WATCH HAS BEEN
ISSUED. THIS HEAVY FREEZING SPRAY WATCH IS IN EFFECT FROM LATE
TONIGHT THROUGH SUNDAY AFTERNOON. 

* WINDS: SOUTHWEST 20 TO 30 KNOTS TODAY BECOMING WEST TO NORTHWEST
  TONIGHT. GUSTS UP TO 45 KNOT GALES TONIGHT AND SUNDAY MORNING.

* WAVES: 4 TO 7 FEET TODAY BUILDING TO 12 TO 16 FEET TONIGHT.

* FREEZING SPRAY: THERE IS A CHANCE FOR HEAVY FREEZING SPRAY LATE
  TONIGHT AND SUNDAY AS TEMPERATURES DROP INTO THE TEENS WITH
  STRONG NORTHWEST WINDS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A HEAVY FREEZING SPRAY WATCH IS ISSUED WHEN THE RISK OF HEAVY
FREEZING SPRAY HAS SIGNIFICANTLY INCREASED, BUT THE SPECIFIC
TIMING AND/OR LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO
PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO
CONSIDER ALTERING THEIR PLANS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
5 follow-up statements
966 
WHUS73 KIWX 191557
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1057 AM EST SAT JAN 19 2013

LMZ043-046-200000-
/O.CON.KIWX.SC.Y.0008.000000T0000Z-130119T2200Z/
/O.CON.KIWX.GL.W.0003.130119T2200Z-130120T1800Z/
/O.CON.KIWX.UP.A.0001.130120T0600Z-130120T1800Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1057 AM EST SAT JAN 19 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
1 PM EST SUNDAY...
...HEAVY FREEZING SPRAY WATCH REMAINS IN EFFECT FROM LATE TONIGHT
THROUGH SUNDAY AFTERNOON...

A GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 PM
EST SUNDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM
EST THIS AFTERNOON. A HEAVY FREEZING SPRAY WATCH REMAINS IN
EFFECT FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON. 

* WINDS: SOUTHWEST 20 TO 30 KNOTS TODAY BECOMING WEST TO 
  NORTHWEST TONIGHT. GUSTS UP TO 45 KNOT GALES TONIGHT AND 
  SUNDAY MORNING. 

* WAVES: 4 TO 7 FEET TODAY BUILDING TO 12 TO 16 FEET TONIGHT.

* FREEZING SPRAY: THERE IS A CHANCE FOR HEAVY FREEZING SPRAY 
  LATE TONIGHT AND SUNDAY AS TEMPERATURES DROP INTO THE TEENS 
  WITH STRONG NORTHWEST WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A HEAVY FREEZING SPRAY WATCH IS ISSUED WHEN THE RISK OF HEAVY
FREEZING SPRAY HAS SIGNIFICANTLY INCREASED... BUT THE SPECIFIC
TIMING AND/OR LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO
PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO
CONSIDER ALTERING THEIR PLANS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
964 
WHUS73 KIWX 192153
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
453 PM EST SAT JAN 19 2013

LMZ043-046-200600-
/O.EXP.KIWX.SC.Y.0008.000000T0000Z-130119T2200Z/
/O.EXT.KIWX.GL.W.0003.130119T2200Z-130120T1500Z/
/O.UPG.KIWX.UP.A.0001.130120T0600Z-130120T1800Z/
/O.NEW.KIWX.UP.W.0001.130120T0600Z-130120T1800Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
453 PM EST SAT JAN 19 2013

...GALE WARNING NOW IN EFFECT UNTIL 10 AM EST SUNDAY...
...HEAVY FREEZING SPRAY WARNING IN EFFECT FROM 1 AM TO 1 PM EST
SUNDAY...
...SMALL CRAFT ADVISORY WILL EXPIRE AT 5 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
HEAVY FREEZING SPRAY WARNING...WHICH IS IN EFFECT FROM 1 AM TO
1 PM EST SUNDAY. THE SMALL CRAFT ADVISORY WILL EXPIRE AT 5 PM EST
THIS AFTERNOON. THE GALE WARNING IS NOW IN EFFECT UNTIL 10 AM EST
SUNDAY. THE HEAVY FREEZING SPRAY WATCH IS NO LONGER IN EFFECT. 

* WINDS: SOUTHWEST 20 TO 30 KNOTS THIS EVENING BECOMING WEST TO
  NORTHWEST TONIGHT. GUSTS UP TO 45 KNOT GALES TONIGHT AND SUNDAY
  MORNING.

* WAVES: 4 TO 7 FEET TODAY BUILDING TO 12 TO 16 FEET TONIGHT.

* FREEZING SPRAY: HEAVY FREEZING SPRAY IS LIKELY LATE TONIGHT AND
  SUNDAY AS TEMPERATURES DROP INTO THE TEENS WITH STRONG NORTHWEST
  WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARING AREA.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
533 
WHUS73 KIWX 200233
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
933 PM EST SAT JAN 19 2013

LMZ043-046-201100-
/O.CON.KIWX.GL.W.0003.000000T0000Z-130120T1500Z/
/O.CON.KIWX.UP.W.0001.130120T0600Z-130120T1800Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
933 PM EST SAT JAN 19 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT FROM 1 AM TO
1 PM EST SUNDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY. A HEAVY
FREEZING SPRAY WARNING REMAINS IN EFFECT FROM 1 AM TO 1 PM EST
SUNDAY. 

* WINDS: SOUTHWEST 20 TO 30 KNOTS THIS EVENING VEERING NORTHWEST
  LATE TONIGHT. GUSTS UP TO 45 KNOT GALES LATE TONIGHT AND SUNDAY
  MORNING.

* WAVES: BUILDING TO 12 TO 16 FEET BY LATE TONIGHT.

* FREEZING SPRAY: HEAVY FREEZING SPRAY IS LIKELY LATE TONIGHT 
  AND SUNDAY AS TEMPERATURES DROP INTO THE TEENS WITH STRONG 
  NORTHWEST WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARING AREA.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
449 
WHUS73 KIWX 200953
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
453 AM EST SUN JAN 20 2013

LMZ043-046-201500-
/O.CON.KIWX.GL.W.0003.000000T0000Z-130120T1500Z/
/O.CON.KIWX.UP.W.0001.000000T0000Z-130120T1800Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
453 AM EST SUN JAN 20 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 1 PM EST
THIS AFTERNOON...

A HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 1 PM EST
THIS AFTERNOON. A GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST
THIS MORNING. 

* WINDS: NORTHWEST 20 TO 30 KNOTS. GUSTS UP TO 35 KNOT GALES THIS
  MORNING.

* WAVES: 8 TO 12 FEET TODAY.

* FREEZING SPRAY: HEAVY FREEZING SPRAY IS EXPECTED INTO EARLY
  AFTERNOON AS TEMPERATURES DROP INTO THE TEENS WITH STRONG
  NORTHWEST WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARING AREA.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
196 
WHUS73 KIWX 201514
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1014 AM EST SUN JAN 20 2013

LMZ043-046-202315-
/O.EXP.KIWX.GL.W.0003.000000T0000Z-130120T1500Z/
/O.NEW.KIWX.SC.Y.0009.130120T1514Z-130123T0000Z/
/O.CON.KIWX.UP.W.0001.000000T0000Z-130120T1800Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1014 AM EST SUN JAN 20 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST TUESDAY...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 1 PM EST
THIS AFTERNOON...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST TUESDAY.
THE GALE WARNING IS NO LONGER IN EFFECT. A HEAVY FREEZING SPRAY
WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. 

* WINDS: NORTHWEST 20 TO 30 KNOTS.

* WAVES: 8 TO 12 FEET.

* FREEZING SPRAY: HEAVY FREEZING SPRAY IS EXPECTED INTO EARLY
  AFTERNOON WITH TEMPERATURES IN THE TEENS AND STRONG NORTHWEST
  WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARING AREA.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Jan 19, 4:10 AM EST, 11 minutes earlier.

Area forecast discussion, Jan 19, 4:10 AM EST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
410 AM EST SAT JAN 19 2013

.SHORT TERM...

ONE LAST MILD JANUARY DAY BEFORE ARCTIC DEEP FREEZE SETS IN FOR WHAT
APPEARS TO BE AN EXTENDED PERIOD. WARM AIR ADVECTION AND MIXED
BOUNDARY LAYER HAS ALLOWED TEMPS TO RISE OVERNIGHT. READINGS EARLY
THIS MORNING WERE WELL INTO THE MIDDLE AND UPPER 30S ACROSS OUR
ENTIRE REGION. SATELLITE WAS SHOWING CLEAR SKIES OVER OUR AREA BUT
MID AND HIGH CLOUDS UPSTREAM ACROSS IA INTO WI. MODELS INDICATE A
MODEST INCREASE IN RH TODAY AS THESE UPSTREAM CLOUDS MOVE EAST. THEY
APPEAR TO BE RATHER THIN ON IR IMAGERY SO EXPECT MOST AREAS TO SEE A
DECENT AMOUNT OF SUN FOR AT LEAST FIRST PART OF THE DAY EXCEPT FAR
NORTHERN AREAS WHERE CLOUDS MAY BE A BIT MORE DENSE. GUIDANCE
RUNNING SEVERAL DEGREES TOO COOL THIS MORNING AND NOT HANDLING LOW
LEVEL WARMING. HAVE BUMPED HIGHS UP ANOTHER FEW DEGREES GIVEN WARMER
START AND WARMING ALOFT.

FOCUS QUICKLY SHIFTS FROM WARM TEMPS TODAY TO ARCTIC PLUNGE TONIGHT
AND SUNDAY. MODELS REMAIN IN GOOD AGREEMENT ON COLD FRONT SWEEPING
THROUGH THIS EVENING. MOISTURE REMAINS VERY LIMITED AND SHALLOW SO
NOT EXPECTING ANY MEASURABLE PCPN WITH FRONT. SHOULD SEE LAKE EFFECT
CLOUDS DEVELOP THROUGH THE NIGHT AS DELTA T VALUES QUICKLY RISE INTO
UPPER TEENS BY EARLY SUNDAY MORNING. LAKE EFFECT SNOW SHOWERS WILL
DEVELOP EARLY SUNDAY MORNING. SHALLOW MOISTURE INITIALLY SHOULD
LIMIT ACCUMULATIONS BUT FAST MOVING SHORT WAVE WILL APPROACH SUNDAY
AFTERNOON AND EVENING. MODELS SHOW AN INCREASE IN SYNOPTIC MOISTURE
AND INVERSION HEIGHTS RISE TO NEAR 10KFT LATE SUNDAY. SHOULD SEE AN
INCREASE IN SNOW SHOWERS SUNDAY EVENING BUT STILL MULTI BANDED WITH
NORTHWEST FETCH. LOCAL WRF SHOWING TWO DISTINCT STRONGER BANDS WHICH
IS TYPICAL IN THIS TYPE FLOW. HAVE INCREASED POPS ACROSS FAR NORTH
IN LINE WITH WRF AND NAM12. EXPECT ACCUMS ON ORDER OF 2 TO 4 INCHES
SUNDAY NIGHT WITHIN THE STRONGER BANDS ACROSS MI COUNTIES. NO
WATCH PLANNED AT THIS TIME THOUGH THE PERSISTENT NW FLOW AND
EXTREME DELTA TS LOOK TO PROVIDE AN EXTENDED PERIOD OF LIGHT TO
MODERATE SNOW SHOWERS WHICH WILL ADD UP OVER TIME. AN ADVISORY LOOKS
PROBABLE AND LOCALIZED WARNING NOT OUT OF QUESTION IF ONE OF THESE
BANDS BECOMES STATIONARY.

TEMPS WILL PLUMMET SATURDAY NIGHT WITH LITTLE IF ANY RECOVERY ON
SUNDAY. LAKE CLOUDS AND NW FLOW OFF THE LAKE WILL KEEP MANY AREAS
SLIGHTLY WARMER INITIALLY. LOWS SUNDAY NIGHT WILL DIP INTO THE 10 TO
15 DEGREE RANGE WITH SINGLE DIGITS IN OUTLYING AREAS AND LOCATIONS
OUTSIDE OF LAKE CLOUDS. WIND CHILLS WILL DROP TO BETWEEN ZERO AND 5
BELOW SUNDAY NIGHT AS WELL.

&&

.LONG TERM...MONDAY THROUGH FRIDAY

COLD WEST-NORTHWEST FLOW WILL PERSIST THROUGH WEDNESDAY ON THE
BACKSIDE OF A LONGWAVE TROUGH/POLAR VORTEX THAT WILL BE DROPPING
INTO SOUTHEAST CANADA. MONDAY NIGHT/TUESDAY LOOK TO BE THE COLDEST
PERIODS WITH HIGHS STRUGGLING TO MAKE IT OUT OF THE SINGLE DIGITS
ABOVE ZERO ON TUESDAY...AND WIND CHILLS LIKELY DROPPING INTO THE
TEENS BELOW ZERO MONDAY NIGHT INTO TUESDAY MORNING.

WNW TRAJECTORIES (300 DEG) AND 850/700 MB DELTA T/S IN THE MID TO
UPPER 20S WITH ARTIC AIRMASS WILL SUPPORT A RATHER SUBSTANTIAL LAKE
RESPONSE MONDAY INTO MONDAY NIGHT...WITH ACCUMULATING LAKE EFFECT
SNOW AND SOME BLOWING SNOW EXPECTED NORTH OF HIGHWAY 30 IN INDIANA
AND SW LOWER MICHIGAN. 00Z GUIDANCE HAS COME IN MORE IMPRESSIVE WITH
MOISTURE PROFILES WITH 85-7H LAYER RH NEAR 70 PERCENT ACROSS
WISCONSIN. BUFR SOUNDINGS SHOW LITTLE TO NO SHEAR IN THE BOUNDARY
LAYER WITH EXTREME LAKE-8H DIFFERENTIALS AND MODEST INVERSION
HEIGHTS NEAR 10 KFT. THIS SHOULD LEAD TO A RESPECTABLE MULTIPLE BAND
EVENT (TYPE 2)...ALTHOUGH WESTERLY COMPONENT TO FLOW...FLEETING
SYNOPTIC MOISTURE...AND IN-GROUND DGZ REDUCING FLAKE SIZE/RATIOS
SHOULD KEEP SNOW AMOUNTS AND IMPACTS FROM GETTING OUT OF CONTROL.
OVERALL EXPECTATIONS ARE FOR 1-4 INCH (LOCALLY HIGHER IN
BERRIEN/CASS MICHIGAN) TYPE AMOUNTS IN FAVORED LOCATIONS. FOR NOW
WILL JUST COVER POSSIBLE IMPACTS IN THE HWO. NO SENSIBLE WX CONCERNS
ELSEWHERE OUTSIDE OF WIND CHILLS SOUTH OF HWY 30.

LAKE RESPONSE WILL LIKELY WEAKEN LATER TUESDAY INTO WEDNESDAY AS
CORE OF ARCTIC AIR EXITS AND LOW LEVEL WINDS BACK A BIT AHEAD OF A
WEAK CLIPPER-LIKE SYSTEM NOW PROGGED TO DROP THROUGH THE REGION.
WILL CONTINUE WITH CHC POPS ACROSS THE NW...MAINLY DRY ELSEWHERE
WITH TEMPS MODERATING (YET STILL WELL BELOW NORMAL) ON WEDNESDAY.
THERE SHOULD BE ADDITIONAL ACCUMULATIONS MAINLY NORTH OF HWY 6 IN
INDIANA/MICHIGAN...ALTHOUGH AMOUNTS LOOK LIGHT ATTM. THE
AFOREMENTIONED WEAK CLIPPER COULD BRING A BRIEF PERIOD OF SYNOPTIC
LIGHT SNOW TO AREAS OUTSIDE THE LAKE ZONES AROUND TUESDAY NIGHT/WED
MORNING...BUT CONFIDENCE REMAINS TOO LOW TO ADD POPS/WX IN ANY ONE
PERIOD. GFS/ECMWF SHOW SLIGHT VEERING BEHIND THIS WAVE BY LATER
WEDNESDAY/WEDNESDAY NIGHT WITH ANOTHER BOUT OF LIGHT LAKE EFFECT
SNOW POSSIBLE ACROSS NW INDIANA/SW LOWER MI DURING THIS TIME.

THE BREAKDOWN OF A WEST COAST UPPER RIDGE WILL ALLOW A SHORTWAVE
TROUGH OF PACIFIC ORIGINS TO DROP INTO THE MIDWEST LATER THURSDAY
AFTERNOON INTO THURSDAY NIGHT. THIS SYSTEM WILL FEED ON A STRONG LOW
LEVEL BAROCLINIC ZONE THAT WILL BE IN PLACE SOUTHWEST OF THE LOCAL
AREA...WITH LATEST MODEL ITERATIONS NOW FAVORING A FARTHER SOUTH
TRACK OF THE SFC REFLECTION EAST ACROSS THE OH VALLEY REGION. THIS
WOULD FAVOR SNOW AS THE PRIMARY PTYPE ACROSS THE NORTHERN HALF OF
THE CWA WITH A WINTRY MIX OF RA/SN/FZRA SOUTH. CONFIDENCE REMAINS
LOW REGARDING THE ACTUAL TRACK THIS FAR IN ADVANCE WITH FUTURE
ADJUSTMENTS EXPECTED. HOWEVER IT IS WORTH NOTING THAT PROGGED MODEST
MOISTURE RETURN AND A STRONG FGEN RESPONSE COULD SUPPORT A DECENT
SWATH OF SNOW NORTH OF THE SFC LOW TRACK (LIKELY SUB WARNING LEVEL
GIVEN QUICK MOVEMENT). COLDER AIR AND LAKE EFFECT SNOW SHOWERS
RETURN WILL LIKELY RETURN BY FRIDAY.

&&

.AVIATION...

VFR CONDITIONS WILL CONTINUE THROUGH THIS TAF PACKAGE BUT CONDITIONS
WILL BEGIN TO DETERIORATE NEAR OR JUST AFTER THIS VALID PERIOD.
STRONG SW GRADIENT FLOW WILL CONTINUE REST OF OVERNIGHT AND
SATURDAY. GUSTS TO NEAR 30 KNOTS AGAIN ON SATURDAY. COLD FRONT WILL
MOVE THROUGH TAF SITES SATURDAY EVENING. TIMED OUT AT KSBN AROUND
02-03Z AND KFWA 04-05Z. WIND WILL VEER TO WEST AND STRONG COLD AIR
ADVECTION WILL LEAD TO A FEW HIGHER WIND GUSTS ALONG FRONTAL
BOUNDARY. NOT EXPECTING MUCH IF ANY PCPN WITH FRONT BUT SNOW SHOWERS
OR FLURRIES TO DEVELOP IN WAKE OF FRONT WITH COLDER AIR LATE
SATURDAY NIGHT...LIKELY JUST AFTER THIS VALID PERIOD.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR LMZ043-
     046.

     HEAVY FREEZING SPRAY WATCH FROM LATE TONIGHT THROUGH SUNDAY
     AFTERNOON FOR LMZ043-046.

     GALE WARNING FROM 5 PM THIS AFTERNOON TO 1 PM EST SUNDAY FOR
     LMZ043-046.

&&

SHORT TERM...LASHLEY
LONG TERM...STEINWEDEL
AVIATION...LASHLEY
Hazardous weather outlook, Jan 18, 4:53 AM EST, 23 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
453 AM EST FRI JAN 18 2013

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-191000-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
453 AM EST FRI JAN 18 2013 /353 AM CST FRI JAN 18 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

FOR ONGOING RIVER FLOOD INFORMATION...PLEASE REFERENCE RIVER FLOOD
PRODUCTS ISSUED BY THIS OFFICE INCLUDING RIVER STAGES AND FORECASTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

VERY COLD AIR WILL OVERSPREAD THE AREA SATURDAY NIGHT AND PERSIST
EARLY NEXT WEEK. THE TEMPERATURES WILL BECOME EXTREMELY COLD...
WITH NEAR ZERO READINGS EXPECTED BY TUESDAY MORNING OVER PORTIONS
OF THE AREA. BITTERLY COLD WIND CHILLS ARE LIKELY MONDAY NIGHT AND
EARLY TUESDAY.

LAKE EFFECT SNOW SHOWERS ARE EXPECTED SUNDAY THROUGH TUESDAY FOR
AREAS NORTH OF HIGHWAY 30 IN NORTHERN INDIANA AND SOUTHWEST LOWER
MICHIGAN. LIGHT SNOW ACCUMULATIONS WILL BE POSSIBLE EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-191000-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
453 AM EST FRI JAN 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT THIS MORNING. A GALE WARNING
IS IN EFFECT THIS AFTERNOON INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT CAN BE EXPECTED ON
SATURDAY...WITH GALE FORCE WINDS ANTICIPATED SATURDAY NIGHT INTO
SUNDAY MORNING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 19, 4:21 AM ESTSmall Craft AdvisoryIWX13 hr
Jan 19, 4:21 AM ESTHeavy Freezing Spray WatchIWX13 hr
Jan 19, 3:41 PM ESTWind AdvisoryIWXAllen, DeKalb, Elkhart, LaGrange, Marshall, Noble and 3 more14 hr
Jan 19, 4:53 PM ESTHeavy Freezing Spray WarningIWX20 hr

Nearby

Gale Warnings in Indiana, 2013Every gale warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.